MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC OPAL IMPLANT HOLDER STRAIGHT; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC OPAL IMPLANT HOLDER STRAIGHT; MISC ORTHO SURGICAL INSTR
Model Number 03.803.001
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Without a lot number the device history records review could not be completed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, an inserter broke in the opal placer implant holder.The opal implant holder straight and opal implant holder pistol grip, these both parts use this inner holder part that broke.Both pieces were recovered, small pieces and the main piece.The second set was available to complete the procedure, the surgeon was able to reach out to surgery within about five to ten (5-10) seconds.There was a five to ten (5-10) seconds delay in the surgery.There was no patient harm.The surgery was completed safely and successfully.Concomitant devices reported: unk - cage/spacers: opal (part # unknown, lot # unknown, quantity# unknown).  this report is for one (1) opal implant holder straight.This is report 1 of 2 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.The initial complaint was reviewed and found not reportable.Opal implant holder pistol grip updated to a concomitant device.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
OPAL IMPLANT HOLDER STRAIGHT
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8670933
Report Number2939274-2019-58484
Device Sequence Number16216181
Product Code LXH
UDI-Device Identifier10705034722443
UDI-Public(01)10705034722443
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.803.001
Device Catalogue Number03.803.001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/15/2019
Initial Date Received by Manufacturer 05/07/2019
Supplement Date Received by Manufacturer07/03/2019
Initial Report FDA Received Date06/05/2019
Supplement Report FDA Received Date07/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - CAGE/SPACERS: OPAL; UNK - CAGE/SPACERS: OPAL
Patient Age57 YR